Pharmacology / Drug Therapy

Topics

<< < (2144/3311) > >>

[1] A patient is taking isoniazid, pyrazinamide, rifampin, and streptomycin to treat TB. The primary care NP should routinely perform: a. serum glucose and liver function tests (LFTs). b. bone marrow density and ophthalmologic tests. c. ophthalmologic, hearing, and serum glucose tests. d. color vision, serum glucose, and LFTs.

[2] A patient has a Mantoux tuberculin skin test with a 12-mm area of induration. The patient has a cough, and a chest radiograph is positive. The primary care NP should refer this patient to an infectious disease specialist and should plan to monitor a regimen of: a. isoniazid for 6 months. b. isoniazid and rifapentine. c. isoniazid, rifapentine, and ethambutol. d. isoniazid, rifampin, pyrazinamide, and ethambutol.

[3] A primary care NP sees a 5-year-old child for a tuberculin skin test. The child lives in a high-risk community, and a grandparent who babysits has active TB. The PPD shows a 6-mm area of induration. A chest radiograph is normal. The NP will refer this patient to an infectious disease specialist and should expect the patient to be on _____ for _____ months. a. isoniazid; 6 b. ethambutol; 3 c. isoniazid and rifapentine; 3 d. ethambutol and amikacin; 6

[4] A patient comes to the clinic to have a Mantoux tuberculin skin test read after 48 hours. The primary care NP notes a 6-mm area of induration. The patient is a young adult with no known contacts and has never traveled abroad. The NP should: a. repeat the test. b. order a chest radiograph. c. tell the patient the test is negative. d. refer to an infectious disease specialist.

[5] A patient receives a Mantoux tuberculin skin test as part of screening for a new job. The test is administered on a Friday, and the patient returns to the clinic the following Wednesday. The primary care nurse practitioner (NP) notes a 3-mm area of induration. The patient has no risk factors for tuberculosis (TB). The NP should: a. repeat the test. b. record the test as positive. c. record the test as negative. d. ask about previous TB exposure.

[6] A patient is taking sulfisoxazole. The patient calls the primary care NP to report abdominal pain, nausea, and insomnia. The NP should: a. change to TMP/SMX. b. tell the patient to stop taking the drug immediately. c. reassure the patient that these are minor adverse effects of this drug. d. order a CBC with differential, platelets, and a stool culture.

[7] When prescribing TMP/SMX to children, the primary care NP should recall that: a. dosing is based on the trimethoprim component of the drug. b. TMP/SMX should not be prescribed for children younger than 2 years. c. folic acid supplements must be given to children who take this medication. d. the medication should be given three or four times per day because of rapid metabolism.

[8] A patient is seen in the clinic with a 1-week history of frequent watery stools. The primary care NP learns that a family member had gastroenteritis a week prior. The patient was treated for a UTI with a sulfonamide antibiotic 2 months prior. The NP should suspect: a. Clostridium difficile–associated disease (CDAD). b. viral gastroenteritis. c. serum sickness reaction. d. recurrence of the UTI.

[9] A patient reports difficulty returning to sleep after getting up to go to the bathroom every night. A physical examination and a sleep hygiene history are noncontributory. The primary care NP should prescribe: a. zaleplon. b. ZolpiMist. c. ramelteon. d. chloral hydrate.

Navigation

[0] Up one level

[#] Next page

[*] Previous page

Go to full version